Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 300, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 23, 2000, 9:50 PM CDT for Catahoula Parish, Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 23, 2000, 9:50 PM CDT (02:50 UTC)
- Expired
- Apr 23, 2000, 10:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Catahoula Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 8:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 396 m²/s²
- 0-3 km storm-relative helicity
- 517 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 240251 SVRJAN LAC025-240330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 950 PM CDT SUN APR 23 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CATAHOULA PARISH IN NORTHEAST LOUISIANA * UNTIL 1030 PM CDT * AT 950 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF HARRISONBURG...MOVING EAST AT 35 MPH. A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3179 9197 3159 9197 3169 9181 3180 9169 74
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:30 PM CDT, 6 hours 20 minutes earlier.
Area forecast discussion, Apr 23, 3:30 PM CDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 PM CDT SUN APR 23 2000 SHOWERS AND THUNDERSTORMS HAVE BEEN MOVING ACROSS THE CWFA ALL MORNING. EARLIER CONVECTION TENDED WEAKEN AS IT MOVED EASTWARD INTO MORE STABLE ENVIRONMENT. HOWEVER MODEL SOUNDINGS SHOW THE AIRMASS BECOMING MORE UNSTABLE THIS AFTERNOON DUE TO STRONG WARM AIR ADVECTION BEHIND THE APPROACHING WARM FRONT. WITH REGARDS TO MODELS...THE AVN APPEARS TO HAVE THE BEST HANDLE ON THE LOW LEVEL MOISTURE RETURN THIS AFTERNOON...SO THIS WILL BE THE MODEL OF CHOICE. THE AVN SHOWS SEVERAL SHORTWAVES MOVING ACROSS THE AREA THROUGH 00Z TUESDAY. THE TIMING ON THE WAVES WILL BE TRICKY...AS CONVECTION INITIATED A LOT FASTER THAN PREVIOUS RUNS INDICATED. THROUGH 00Z TUESDAY...CAPES WILL AVERAGE 1000-2500 J/KG. THE GOOD VEERING WIND PROFILES WILL BECOME MORE UNIDIRECTIONAL MIDDAY MONDAY. SURFACE LOW WILL TRACK ACROSS NORTH MISSISSIPPI EARLY MONDAY...DRAGGING THE ACCOMPANYING COLD FRONT FROM THE MISSISSIPPI RIVER AT 12Z MONDAY TO EAST OF THE STATE BY 18Z MONDAY. THE UPPER LOW CURRENTLY OVER EAST OKLAHOMA WILL CONTINUE TO MAKE SLOW EASTWARD PROGRESS AS IT CONTINUES TO FILL. BY 48 HOURS/12Z TUESDAY THE UPPER TROUGH WILL BE EAST OF THE AREA WITH THE CWFA IN DRY NORTHWEST FLOW. SO FOR TONIGHT WITH THE GOOD CAPE AND A HIGHLY SHEARED ENVIRONMENT WILL GO WITH LIKELY TO CAT POPS IN MOST AREAS WITH THE MENTION OF SEVERE...AS SOME OF THE EARLIER STORMS HAVE ALREADY PRODUCED HAIL AND INDICATED GOOD ROTATION. FOR MONDAY...CONVECTION TAKES ON A MORE SQUALL LINE STANCE AND SHOULD END FROM THE WEST MONDAY NIGHT. AS STATED EARLIER...BY TUESDAY AM AREA WILL BE UNDER DRY NORTHWEST FLOW. QPF DISCUSSION: WITH PWS OF 1.25 TO 1.5 INCH ACROSS THE CWFA...AGREE WITH AVN PLACEMENT OF THE GREATER RAINFALL AMOUNTS ACROSS THE NORTH. THE STORMS ARE MOVING RATHER FAST...BUT THERE WILL BE SEVERAL WAVES SO BASIN AVERAGES OF ONE HALF TO ONE INCH WILL SUFFICE. EXTENDED DISCUSSION...SOME DISAGREEMENT IN THE MEDIUM RANGE MODELS. NOGAPS INDICATING DRY CONDITIONS THROUGH FRIDAY WHILE THE MRF SHOWS AN UNSETTLED PATTERN ACROSS THE FORECAST AREA. MRF MODEL PROGS QUICK MOISTURE RETURN...HOWEVER MRF MOS GIVES BELOW CLIMO POPS AND TRENDING TO NEAR NORMAL TEMPS. WILL THEREFORE HOLD OFF ON THE RAIN UNTIL FRIDAY. PRELIM NUMBERS JAN 061/070 050/073 049 752 MEI 061/072 051/071 049 863 .JAN... MS...NONE. AR...NONE. LA...NONE.
In the hours before
Local storm report, Apr 23, 4:51 PM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
451 PM CDT SUN APR 23 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0240 PM 2 W FOXWORTH MS .75 INCH HAIL
04/23/00 MARION COVERING GROUND...REPORTED
BY GENERAL PUBLIC
0915 PM LA WIND DAMAGE
04/23/00 MOREHOUSE LARGE LIMBS WERE BLOWN
DOWN ACROSS THE
PARISH...SOME BLOCKED
TRAFFIC.
1020 PM 3 S NEWELLTON LA 1.75 INCH HAIL
04/23/00 TENSAS REPORTED BY EMERGENCY
MANAGEMENT
1045 PM ST JOSEPH LA WIND DAMAGE
04/23/00 TENSAS A FEW TREES WERE BLOWN
DOWN...REPORTED BY
EMERGENCY MANAGEMENT
1050 PM LA TORNADO
04/23/00 CONCORDIA TORNADO REPORTED BY
EMERGENCY
MANAGEMENT...FROM 3 W OF
FERRIDAY TO 3 W OF
RIDGECREST. TREES WERE
BLOWN DOWN AND SEVERAL
SHEDS WERE DESTROYED.
1055 PM JONESVILLE LA WIND DAMAGE
04/23/00 CATAHOULA A FEW TREES WERE
UPROOTED...REPORTED BY
JONESVILLE PD
1200 AM MEADVILLE MS 1 INCH HAIL
04/24/00 FRANKLIN REPORTED BY COOP OBSERVER
0220 AM MS .75 INCH HAIL
04/24/00 LAMAR DIME SIZE HAIL REPORTED
OVER WESTERN LAMAR
COUNTY...REPORTED BY
EMERGENCY MANAGEMENT.Special weather statement, Apr 23, 5:30 PM CDT, 4 hours 20 minutes before
MSZ057-058-062>066-072>074-232300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 530 PM CDT SUN APR 23 2000 SEVERE THUNDERSTORM WATCH NUMBER 196 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES: JASPER...CLARKE...LINCOLN...LAWRENCE...JEFFERSON DAVIS...COVINGTON ...JONES...MARION...LAMAR...FORREST. THE THREAT FOR SEVERE WEATHER MAY REDEVELOP LATER THIS EVENING. STAY TUNED FOR FURTHER UPDATES.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 9:03 PM CDT | Tornado Warning | JAN | Morehouse | 42 min |
| Apr 23, 9:43 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 32 min |
| Apr 23, 10:11 PM CDT | Severe Thunderstorm Warning | JAN | Concordia | 49 min |
| Apr 23, 10:14 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Tensas | 46 min |
| Apr 23, 10:17 PM CDT | Tornado Warning | JAN | Catahoula, Concordia | 43 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.